SENATOR DOLE'S VISIT TO WISCONSIN AND VIRGINIA

Friday, October 22, 1976

Friday, 22 October 1976

6:30 a.m.

PRESS NOTE: Coffee and sweet rolls will be served in the Press Center, the Mallard Room, lobby level, from 6:30 a.m. to 7:30 a.m.

BAGGAGE\_CALL: 7:00 a.m.

GUEST AND STAFF INSTRUCTIONS: Baggage should be placed in the Caucus Room, 2nd floor no later than 7:00 a.m.

> PRESS NOTE: Baggage will be accepted in the Caucus Room, 2nd floor no later than 7:00 a.m.

7:30 a.m.

GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as on arrival.

MOTORCADE DEPARTS Ramada Inn en route Maple Grove Restaurant.

7:35 a.m. Senator departs Suite and proceeds to motorcade for boarding.

7:40 a.m.

(Driving time: 20 minutes)

8:00 a.m.

- ----

MOTORCADE ARRIVES Maple Grove Restaurant for "Salute to Agriculture"

CLOSED ARRIVAL OPEN PRESS COVERAGE

-2-

# Senator will be met by:

Mr. and Mrs. Frank Ranney, owner Maple Grove

GUEST AND STAFF INSTRUCTIONS: You will be escorted to the Staff viewing area.

PRESS NOTE: Press will be escorted to separate entrance and proceed to press platform to pre-position for Senator Dole's arrival and remarks. Camera throw 30'

|   |      |           | Camera throw 30'   |
|---|------|-----------|--|
|   |      | ·         | Senator proceeds to holding room (manager's office).   |
|   | 8:05 | a.m.      | Senator arrives holding room.  |
| - |      |           | PERSONAL/STAFF TIME: 5 minutes   |
|   | 8:10 | a.m.      | Senator, escorted by Dr. Gundersen, departs holding room and proceeds to dais.   |
|   | 8:15 | a.m.      | Senator arrives dais and is seated.  |
|   |      | 8:20 a.m. | Welcome - Jerome Servais<br>Invocation - Father John Malik, St. Joseph's<br>Catholic Church<br>Pledge to Flag - Fred Schomberg, State Assembly<br>Candidate<br>Introduction of Dr. Gundersen by Jerome Servais |
|   |      | 8:28 a.m. | Introduction of the Senator by Dr. Gundersen   |
|   | 8:30 | a.m.      | Senator's remarks begin.   |
|   |      |           | FULL PRESS COVERAGE  |
|   | 8:40 | a.m       | Senator's remarks conclude   |
|   |      |           | GUEST AND STAFF INSTRUCTIONS: Proceed<br>to motorcade for boarding. Assignments as on<br>arrival.  |

------ B

-3-

8:45 a.m. Senator departs dais and proceeds to motorcade for boarding.

8:55 a.m. MOTORCADE DEPARTS Maple Grove Restaurant Ramada Inn, LaCrosse, Wisconsin.

(Driving time: 20 minutes)

9:15 a.m.

MOTORCADE ARRIVES Ramada Inn

CLOSED ARRIVAL OPEN PRESS COVERAGE

PRESS NOTE: Press filing time = 15 minutes.

Senator proceeds to Suite, No. 206.

9:20 a.m.

Senator arrives Suite

PERSONAL/STAFF TIME: 15 minutes

9:30 a.m.

GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding.

MOTORCADE DEPARTS Ramada Inn en route LaCrosse Airport.

9:35 a.m. Senator departs Suite and proceeds to motorcade for boarding.

9:40 a.m.

(Driving time: 5 minutes)

9:45 a.m. MOTORCADE ARRIVES LaCrosse Airport

CLOSED DEPARTURE OPEN PRESS COVERAGE

9:55 a.m.

CAMPAIGN EXPRESS DEPARTS LaCrosse Wisconsin en route Stevens Point, Wisconsin.

> (Flying time: 35 minutes) (No time change)

10:30 a.m. CDT

-----

CAMPAIGN EXPRESS ARRIVES Central Wisconsin Airport, Waussau, Wisconsin.

Advanceman: J. Reppert CLOSED ARRIVAL OPEN PRESS COVERAGE

Press Advance: J. Robinett

# Senator will be met by:

Rollie Haynes, 7th District GOP Chairman Dee Meyer, 7th District GOP Vice-Chairman

| GUEST AND STAFF<br>for boarding. A |      | Proceed to motorcade follows:                   |
|------------------------------------|------|---|
| Pilot                              |      |   |
| Lead                               | J    | . Reppert                                       |
| Limo                               | Se   | enator Dole                                     |
| Follow up                          |      |   |
| Control                            |      | . Waters<br>. Russo                             |
| Spare                              |      |   |
| Press 1                            | J    | . Robinett                                      |
| Press 2                            | L    | . Speakes                                       |
| Press 3                            | D    | . Wendell                                       |
| Guest car                          |      | ollie Haynes<br>r. and Mrs. Robert<br>Englehard |
| Staff & Press Bu<br>Tail           | s Al | ll others                                       |

10:45 a.m.

-----

· Senator proceeds to motorcade for boarding.

MOTORCADE DEPARTS Central Wisconsin Airport en route University of Wisconsin at Stevens Point.

(Driving time: 25 minutes)

11:15 a.m.

## MOTORCADE ARRIVES University of Wisconsin at Stevens Point.

CLOSED ARRIVAL OPEN PRESS COVERAGE

Senator will be met by:

Chancellor Lee Sherman Dreyfuss Walter Chilsen, GOP State Senator, Minority Leader Peter Frederick, President of Student Political Science Association

GUEST AND STAFF INSTRUCTIONS: You will be escorted to staff seating on the second floor, Berg gym.

> PRESS NOTE: Press will be escorted to separate entrance and proceed to press platform to pre-position for Senator Dole's entrance and remarks.

PRESS NOTE: Press Center located Berg Gym, Room 108, handball court. Press facilities: 10 LD's

Senator proceeds to platform.

11:20 a.m.

Senator arrives at platform and is seated.

NOTE: Platform guests are (stage right to stage left): Walter Chilsen, the Senator, Chancellor Lee S. Dreyfuss, Peter Frederick, Rollie Haynes and Dr. Robert Engelhard.

11:21 a.m.

Introduction of Chancellor Dreyfuss by Peter Frederick Introduction of platform guests by Chancellor Dreyfuss Introduction of the Senator by Chancellor Dreyfuss

11:25 a.m.

17. 18

Senator's remarks begin.

FULL PRESS COVERAGE WISC T.V. will broadcast live (Local public T.V. Station)

| 11:40 a.m. | Senator's remarks conclude                       |
|------------|--|
|            | Senator departs platform and mingles with crowd. |
| 11:50 a.m. | Senator departs Berg Gymansium for holding room. |
| 11:52 a.m. | Senator arrives holding room.                    |

PERSONAL/STAFF TIME: 28 minutes.

GUEST AND STAFF INSTRUCTIONS: You will be escorted to staff holding area.

PRESS NOTE: Press center located Berg Gym, Room 108, handball court. Press facilities: 10 LD's PRESS NOTE: Press filing time = 28 minutes

12:15 a.m.

GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding.

12:20 a.m. Senator proceeds to motorcade for boarding.

12:25 a.m. MOTORCADE DEPARTS University of Wisconsin at Stevens Point en route Central Wisconsin Airport.

(Driving time: 25 minutes)

12:50 a.m. MOTORCADE ARRIVES Central Wisconsin Airport.

Wisconsin.

CLOSED DEPARTURE OPEN PRESS COVERAGE

1:05 p.m. CAMPAIGN EXPRESS DEPARTS Central Wisconsin Airport en route Madison, Wisconsin.

> (Flying time: 35 minutes) (No time change)

CAMPAIGN EXPRESS ARRIVES Dane County Municipal Airport, Madison,

1:40 p.m. CDT

---- Advanceman:

CLOSED ARRIVAL OPEN PRESS COVERAGE

Press Advance: H. Cluff

D. Stringer

# Senator will be met by:

Mr. and Mrs. Gerald Nichol, Chairman 2nd District Ford/Dole Committee Mr. and Mrs. Reed Coleman, Vice Chairman, State Ford/Dole Committee Mr. and Mrs. Stanley York, Candidate U.S. Senate

GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as follows: Lead Limo Senator Dole Follow up Control J. Waters P. Russo Spare Press 1 H. Cluff Press 2 L. Speakes Press 3 D. Wendell Spare Staff & Press Bus All others Tail

Senator proceeds to motorcade for boarding.

1:55 p.m. MOTORCADE DEPARTS Dane County Municipal Airport en route Madison Area Technical Center.

(Driving time: 5 minutes)

2:00 p.m.

2127. B

MOTORCADE ARRIVES Madison Area Technical Center

CLOSED ARRIVAL OPEN PRESS COVERAGE

-8-

The Senator will be met by:

Norman Milby, District Director, Madison Area Technical Center Student leaders and faculty

GUEST AND STAFF INSTRUCTIONS: You will be escorted to the Library on the 2nd floor.

PRESS NOTE. Press proceed with Senator on tour.

2:10 pm Senator proceeds to Arc Welding lab.

2:12 pm

Senator arrives Arc Welding lab and greets welding program participants.

NOTE: Senator will tour lab and meet national award winner Philip B. Baker, 1976 Arc Welding Award Program.

## 2:20 pm Senator departs lab and proceeds to holding room, 2nd floor.

2:25 pm Senator arrives holding room.

PERSONAL/STAFF TIME: 5 minutes

PRESS NOTE: Press will be escorted to library and should proceed to press platform to pre-position for Senator Dole's entrance.

2:30 pm Senator departs holding room and proceeds to library.

2:35 pm Senator arrives library for reception with Wisconsin Newspaper Association members.

NOTE: Senator will mingle informally with reception guests. Informal remarks are appropriate if desired.

3:05 pm

PERSONAL/STAFF TIME: 10 minutes

Senator departs reception and proceeds to holding room.

GUEST AND STAFF INSTRUCTIONS: Proceed to main lounge for GOP reception. You are invited to mingle with reception guests.

> PRESS NOTE: Press will be escorted to main lounge to pre-position for Senator Dole's entrance and remarks.

-9-

Senator departs holding room and proceeds to GOP reception.

3:17 pm Senator arrives lounge and proceeds to podium.

ATTENDANCE: 75

NOTE: Reception guests will include Wisconsin Newspaper Association editors and publishers and student leaders and GOP supporters.

Introduction of the Senator by Reed Coleman.

3:19 pm

Senator's remarks begin.

FULL PRESS COVERAGE

3:30 pm

3:20 pm

3:15 pm

Senator's remarks conclude.

GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as on arrival.

PRESS NOTE: Press filing time = 20 minutes.

Senator departs podium and greets crowd.

3:50 pm Senator departs reception and proceeds to motorcade for boarding.

3:55 pm

MOTORCADE DEPARTS Madison Area Technical Center en route Dane County Municipal Airport.

(Driving time: 5 minutes)

MOTORCADE ARRIVES Dane County Municipal Airport.

6:00 pm

CLOSED DEPARTURE OPEN PRESS COVERAGE

4:15 pm

CAMPAIGN EXPRESS DEPARTS Dane County Municipal Airport en route Newport News, Virginia.

> (Flying time: 1 hour 50 minutes) (Time change: +1 hour)

7:05 pm CAMPAIGN EXPRESS ARRIVES Patrick Henry International Airport, Newport News, Virginia (Gate 2).

## Senator will be met by:

| State | Senator | Herbert   | Н.   | Bateman, | Co-Chairman, |
|-------|---------|-----------|------|----------|--------------|
| 1st   | Distri  | ct Ford/I | Dole | Committ  | ee           |

- D. I. Rosser, Jr., Co-Chairman, 1st District Ford/Dole Committee
- Mr. and Mrs. James B. Freeman, Co-Chairman Williamsburg Ford/Dole Committee

GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as follows:

B. Bass

Senator and Mrs. Dole

Limo

Lead

1. est.

Follow up

|     |   |     | Sec. 1. |  |
|-----|---|-----|---------|--|
| - C | - | - C |         |  |
|     |   |     |         |  |
|     |   |     |         |  |
|     |   |     |         |  |
|     |   |     |         |  |

| Contro | 01 |       |     | J. | Waters   |
|--------|----|-------|-----|----|----------|
|        |    |       |     | Ρ. | Russo    |
| Spare  |    |       |     |    |          |
| Press  | 1  |       |     | s. | Studder  |
| Press  | 2  |       |     | L. | Speakes  |
| Press  | 3  |       |     | D. | Wendell  |
| Guest  | &  | Staff | Bus | A1 | l others |
| Tail   |    |       |     |    |          |

Senator proceeds to motorcade.

7:10 p.m. MOTORCADE DEPARTS Patrick Henry International Airport enroute Motor House Inn, Old Colonial Williamsburg, Virginia.

MOTORCADE ARRIVES Motor House Inn.

(Driving time: 40 minutes)

7:50 p.m.

25.0

CLOSED ARRIVAL

OPEN PRESS COVERAGE

Senator met by:

James Ryan, General Manager, Motor House Inn

-11-

GUEST AND STAFF INSTRUCTIONS: Proceed to Room 5463 for room assignments. NOTE: The staff office is located at the Williamsburg Inn in Rooms 3139 & 3140.

Senator and Mrs. Dole proceed to Suite 5451

7:55 p.m.

Senator and Mrs. Dole arrive at Suite 5451.

PERSONAL/TIME: 40 minutes

PRESS NOTE: Press bus only proceeds to press hotel, Francis Nicholson Quality Inn.

8:00 p.m.

PRESS NOTE: Press bus arrives Francis Nicholson Quality Inn.

PRESS NOTE: Press will overnight at the Francis Nicholson Quality Inn. Press are pre-registered. Key may be picked up in the Press Center.

PRESS NOTE: Press Center located room 150. Press facilities: 6 LD's

NOTE: Press Staff Office located Room 150. Phone number (804) 229-7671/72/73.

8:35 p.m.

-----

Senator and Mrs. Dole proceed to motorcade for boarding.

GUEST AND STAFF INSTRUCTIONS: Guest and staff bus will proceed to Williamsburg Inn for viewing of Debate. The following will go by motorcade:

Lead

B. Bass

Limo

Senator and Mrs. Dole

Follow up

| This document is from the collections at the Dole Archives, | University of Kansas |
|---|----------------------|
| http://dolearchives.ku.edu                                  |                      |

-12-

| Control | P. Russo          |
|---------|-------------------|
|         | J. Waters         |
| Spare   |                   |
| Press 1 | S. Studdert       |
| Press 2 | L. Speakes        |
| Press 3 | D. Wendell        |
| Press 4 | All other press . |
| Tail    |                   |

8:30 p.m.

PRESS NOTE: Press bus departs Francis Nicholson Quality Inn en route Motor House Inn.

8:35 p.m.

PRESS NOTE: Press bus arrives Motor House Inn. Press departs bus and proceeds to motorcade, for boarding, 4 vehicles. No press bus.

8:40 p.m.

MOTORCADE DEPARTS College Campus, Colonial Williamsburg, Virginia.

(Driving time: 10 minutes)

8:50 p.m.

MOTORCADE ARRIVES Phi Beta Kappa Hall.

CLOSED ARRIVAL OPEN PRESS COVERAGE

GUEST AND STAFF INSTRUCTIONS: You will be escorted to a staff viewing area.

9:00 p.m.

PRESS NOTE: Networks will be escorted to Andrews Hall, lobby area, to view by television, Presidential Debate.

PRESS NOTE: Writing press will be escorted into Phi Beta Kappa Theatre for attendance of Debate.

PRESS NOTE: White House Press Center located in Tidewater Room, Williamsburg Lodge, lower level. Press facilities: 50 LD's 5 Telex

PRESS NOTE: League of Women Voters Press Center located in North Ballroom, Williamsburg Lodge, lower level. Press facilities: 50 LD's 5 Telex

PRESS NOTE: Dole press have access to above two Press Centers.

9:05 p.m. Senator and Mrs. Dole arrive Art Gallery Room

9:15 p.m. Mrs. Ford arrives Art Gallery Room.

9:30 p.m.

11:00 p.m. Debate ends.

PRESS NOTE: Press viewing Debate in Andrews Hall will be escorted to the candidate departure press area.

11:19 p.m. Senator and Mrs. Dole depart Phi Beta Kappa Hall and proceed to motorcade for boarding.

Senator and Mrs. Dole watch Debate with Mrs. Ford.

11:20 p.m. MOTORCADE DEPARTS William & Mary College en route Motor House Inn.

(Driving time: 10 minutes)

11:30 p.m.

-----

CLOSED ARRIVAL OPEN PRESS COVERAGE

MOTORCADE ARRIVES Motor House Inn.

Senator and Mrs. Dole proceed to Suite.

11:35 p.m. Senator and Mrs. Dole arrive Suite.

GUEST AND STAFF INSTRUCTIONS: You are free for the evening.

OVERNIGHT

11:35 p.m.

11:40 p.m.

PRESS NOTE: Press cars proceed to Francis Nicholson Quality Inn.

PRESS NOTE: Press cars arrive Francis Nicholson Quality Inn.

PRESS NOTE: Press vehicles will be available during the night for shuttle service (Check in Room 150 for additional information.).

PRESS NOTE: You are free for evening.

Saturday, 23 October 1976

BAGGAGE CALL: 7:00 a.m.

GUEST AND STAFF INSTRUCTIONS: Baggage should be placed outside Room 5461 no later than 7:00 a.m.

PRESS NOTE: Baggage will be accepted in the Press Center, Room 150, no later than 7:00 a.m.

PRESS NOTE: Francis Nicholson Quality Inn resturant opens at 7:00 a.m.

8:20 a.m.

-----

PRESS NOTE: Press cars depart Francis Nicholson Quality Inn, in press vehicles, en route Motor House Inn.

# This document is from the collections at the Dole Archives, University of Kansas http://dolearchives.ku.edu -15-8:35 a.m. GUEST AND STAFF INSTRUCTIONS: Proceed to motorcade for boarding. Assignments as on arrival. PRESS NOTE: Press cars arrive Motor House Inn. Cars will position for motorcade. 8:40 a.m. Senator and Mrs. Dole depart Suite and proceeds to motorcade for boarding. 8:45 a.m. MOTORCADE DEPARTS Motor House Inn, Colonial Williamsburg, Virginia, for Patrick Henry Internation Airport, Newport News, Virginia. (Driving time: 40 minutes) 9:25 a.m. MOTORCADE ARRIVES Patrick Henry International Airport for boarding. (Gate 2) 9:35 a.m. CAMPAIGN EXPRESS DEPARTS en route Miami International Airport, Miami, Florida. (Flying time: 2 hours 5 minutes) (No time change) 11:40 am CAMPAIGN EXPRESS ARRIVES Miami International Airport, Miami, EDT Florida.

-----

đ

# CONTACT SHEET

Friday and Saturday, October 22-23, 1976

LaCrosse, Wisconsin

Ramp phone (608) 784-3150

Airplane phone- (608) 784-3393

Airport manager- Curtis Tripp (608) 782-5027

Stoddard Hotel- Ms. Bobby Joe Drurey (608) 785-0240

Ramada Inn- Bob Johnson (618) 784-8302

Maple Grove Restaurant- Ruth Raney, Mgr. (608) 786-1500

# Stevens Point, Wisconsin

Airport, Harold Wright, manager (715) 693-2147

University Political Science Department (715) 341-1477

Staff office (715) 344-0170 (715) 344-0175

# Madison, Wisconsin

Madison Area Technical Center, Norman Mitby, Dist Dir. (608) 257-6711

Airport- NW Orient Airlines, Mike Bradly, Dist Mgr. (608) 249-6420

Williamsburg, Virginia

Williamsburg Inn, Staff Office, (804) 229-0443/44/45